Alert archive / South Dakota / Wind Advisories in 2017

Wind Advisory 14, NWS Aberdeen, SD

November 29, 201726 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Nov 29, 2017, 2:55 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 29, 2017, 10:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2017, 2:55 AM CST (08:55 UTC)
In effect from
Nov 29, 2017, 10:00 AM CST
Expired
Nov 30, 2017, 12:00 AM CST
In force
14 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.9 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2017-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2017-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2456 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

197 
WWUS73 KABR 290855
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
255 AM CST Wed Nov 29 2017

...Strong winds expected today...

SDZ006-018-037-048-051-291700-
/O.NEW.KABR.WI.Y.0014.171129T1600Z-171129T2000Z/
Brown-Spink-Hand-Lyman-Buffalo-
Including the cities of Aberdeen, Redfield, Miller, Kennebec, 
and Fort Thompson
255 AM CST Wed Nov 29 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 PM CST
THIS AFTERNOON...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 10 AM this morning to 2 PM CST
this afternoon.

* WINDS...South 25 to 30 mph with gusts up to 45 mph.

* TIMING...Mid to late morning through the early afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ007-008-011-019>023-291700-
/O.NEW.KABR.WI.Y.0014.171129T1600Z-171129T2200Z/
Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of Britton, Sisseton, Webster, Clark, 
Watertown, Milbank, Hayti, and Clear Lake
255 AM CST Wed Nov 29 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST
THIS AFTERNOON...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 10 AM this morning to 4 PM CST
this afternoon.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Mid to late morning through most of the afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-015-291700-
/O.NEW.KABR.WI.Y.0014.171129T2000Z-171130T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
155 AM MST Wed Nov 29 2017

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM MST
THIS EVENING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 1 PM this afternoon to 6 PM MST
this evening.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...This afternoon into the early evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power
  lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Connelly
8 follow-up statements
225 
WWUS73 KABR 291653
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1053 AM CST Wed Nov 29 2017

SDZ006-018-037-048-051-292000-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2000Z/
Brown-Spink-Hand-Lyman-Buffalo-
Including the cities of Aberdeen, Redfield, Miller, Kennebec, 
and Fort Thompson
1053 AM CST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 45 mph.

* TIMING...Mid to late morning through the early afternoon.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight and
  high-profile vehicles will be impacted. Unsecured objects will
  be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ007-008-011-019>023-292200-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/
Marshall-Roberts-Day-Clark-Codington-Grant-Hamlin-Deuel-
Including the cities of Britton, Sisseton, Webster, Clark, 
Watertown, Milbank, Hayti, and Clear Lake
1053 AM CST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Mid to late morning through most of the afternoon.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight and
  high-profile vehicles will be impacted. Unsecured objects will
  be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-015-300100-
/O.CON.KABR.WI.Y.0014.171129T2000Z-171130T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
953 AM MST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM MST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...This afternoon into the early evening.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight and
  high-profile vehicles will be impacted. Unsecured objects will
  be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
TMT
659 
WWUS73 KABR 291906
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
106 PM CST Wed Nov 29 2017

SDZ007-008-011-021-292200-
/O.UPG.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/
/O.NEW.KABR.HW.W.0004.171129T1906Z-171129T2200Z/
Marshall-Roberts-Day-Grant-
Including the cities of Britton, Sisseton, Webster, and Milbank
106 PM CST Wed Nov 29 2017

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

The National Weather Service in Aberdeen has issued a High Wind
Warning, which is in effect until 4 PM CST this afternoon. The
Wind Advisory is no longer in effect. 

* WINDS...South 30 to 40 mph with gusts up to 65 mph.

* TIMING...Through this afternoon.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. Scattered power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

SDZ006-018-037-048-051-292015-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2000Z/
Brown-Spink-Hand-Lyman-Buffalo-
Including the cities of Aberdeen, Redfield, Miller, Kennebec, 
and Fort Thompson
106 PM CST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through early afternoon.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ019-020-022-023-292200-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/
Clark-Codington-Hamlin-Deuel-
Including the cities of Clark, Watertown, Hayti, and Clear Lake
106 PM CST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...South 25 to 35 mph with gusts up to 55 mph.

* TIMING...Through the afternoon.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-015-300100-
/O.CON.KABR.WI.Y.0014.171129T2000Z-171130T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
1206 PM MST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...This afternoon into the early evening.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
TMT
108 
WWUS73 KABR 291953
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
153 PM CST Wed Nov 29 2017

SDZ006-018-037-048-051-292100-
/O.EXP.KABR.WI.Y.0014.000000T0000Z-171129T2000Z/
Brown-Spink-Hand-Lyman-Buffalo-
Including the cities of Aberdeen, Redfield, Miller, Kennebec, 
and Fort Thompson
153 PM CST Wed Nov 29 2017

...WIND ADVISORY WILL EXPIRE AT 2 PM CST THIS AFTERNOON...

Windy conditions will persist through the afternoon, but gusts
over 45 mph are no longer likely.

$$

SDZ007-008-011-021-292200-
/O.CON.KABR.HW.W.0004.000000T0000Z-171129T2200Z/
Marshall-Roberts-Day-Grant-
Including the cities of Britton, Sisseton, Webster, and Milbank
153 PM CST Wed Nov 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* TIMING...Through this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

SDZ003-015-300100-
/O.EXT.KABR.WI.Y.0014.171129T1953Z-171130T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
1253 PM MST Wed Nov 29 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...West 30 to 40 mph with gusts up to 50 mph.

* TIMING...This afternoon into the early evening.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ019-020-022-023-292200-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/
Clark-Codington-Hamlin-Deuel-
Including the cities of Clark, Watertown, Hayti, and Clear Lake
153 PM CST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through the afternoon.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
TMT
374 
WWUS73 KABR 292147
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
347 PM CST Wed Nov 29 2017

SDZ007-008-011-021-292300-
/O.EXP.KABR.HW.W.0004.000000T0000Z-171129T2200Z/
Marshall-Roberts-Day-Grant-
Including the cities of Britton, Sisseton, Webster, and Milbank
347 PM CST Wed Nov 29 2017

...HIGH WIND WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

Winds will slowly subside into the evening hours, but may still 
gust to around 45 mph at times in the Sisseton Hills region.

$$

SDZ019-020-022-023-292300-
/O.EXP.KABR.WI.Y.0014.000000T0000Z-171129T2200Z/
Clark-Codington-Hamlin-Deuel-
Including the cities of Clark, Watertown, Hayti, and Clear Lake
347 PM CST Wed Nov 29 2017

...WIND ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON...

$$

SDZ003-015-300100-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171130T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
247 PM MST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...West 30 to 40 mph with gusts up to 50 mph.

* TIMING...This afternoon into the early evening.

* IMPACTS...Strong winds may blow down tree limbs. Lightweight 
  and high-profile vehicles will be impacted. Unsecured objects 
  will be blown around. Scattered power outages are possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
TMT
173 
WWUS73 KABR 300017
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
617 PM CST Wed Nov 29 2017

SDZ004-005-009-010-016-033>035-045-300400-
/O.EXB.KABR.WI.Y.0014.000000T0000Z-171130T0400Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Stanley-Sully-Hughes-
Jones-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Mission Ridge, Onida, Pierre, and Murdo
617 PM CST Wed Nov 29 2017 /517 PM MST Wed Nov 29 2017/

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST /9 PM MST/ THIS
EVENING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect until 10 PM CST /9 PM MST/ this
evening.

* WINDS...West 25 to 35 mph with gusts up to 45 mph.

* TIMING...Into the early evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-015-300400-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-171130T0400Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
517 PM MST Wed Nov 29 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Into the early evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Dorn
257 
WWUS73 KABR 300216
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
816 PM CST Wed Nov 29 2017

SDZ003-015-300330-
/O.CAN.KABR.WI.Y.0014.000000T0000Z-171130T0400Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
716 PM MST Wed Nov 29 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory.

Windspeeds are still gusty, but showing a decreasing trend now.
Strongest corridor of winds are now east of Corson and Dewey
Counties. Expect 15 to 30 mph winds with occasionally higher gusts
to continue to steadily decrease over the next couple of hours.

$$

MNZ039-046-SDZ006>008-011-017>023-036-037-048-051-300600-
/O.EXB.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/
Traverse-Big Stone-Brown-Marshall-Roberts-Day-Faulk-Spink-Clark-
Codington-Grant-Hamlin-Deuel-Hyde-Hand-Lyman-Buffalo-
Including the cities of Wheaton, Ortonville, Aberdeen, Britton, 
Sisseton, Webster, Faulkton, Redfield, Clark, Watertown, Milbank,
Hayti, Clear Lake, Highmore, Miller, Kennebec, and Fort Thompson
816 PM CST Wed Nov 29 2017

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect until midnight CST tonight.

* WINDS...West 25 to 35 mph with gusts up to 50 mph.

* TIMING...Into the late evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ004-005-009-010-016-033>035-045-300600-
/O.EXT.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/
Campbell-McPherson-Walworth-Edmunds-Potter-Stanley-Sully-Hughes-
Jones-
Including the cities of Herreid, Eureka, Mobridge, Ipswich, 
Gettysburg, Mission Ridge, Onida, Pierre, and Murdo
816 PM CST Wed Nov 29 2017 /716 PM MST Wed Nov 29 2017/

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/
TONIGHT...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Into the late evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Dorn
711 
WWUS73 KABR 300408
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1008 PM CST Wed Nov 29 2017


SDZ004>007-009>011-016>020-022-023-033>037-045-048-051-300515-
/O.CAN.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/
Campbell-McPherson-Brown-Marshall-Walworth-Edmunds-Day-Potter-
Faulk-Spink-Clark-Codington-Hamlin-Deuel-Stanley-Sully-Hughes-
Hyde-Hand-Jones-Lyman-Buffalo-
Including the cities of Herreid, Eureka, Aberdeen, Britton, 
Mobridge, Ipswich, Webster, Gettysburg, Faulkton, Redfield, 
Clark, Watertown, Hayti, Clear Lake, Mission Ridge, Onida, 
Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson
1008 PM CST Wed Nov 29 2017 /908 PM MST Wed Nov 29 2017/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory.

$$

MNZ039-046-SDZ008-021-300600-
/O.CON.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/
Traverse-Big Stone-Roberts-Grant-
Including the cities of Wheaton, Ortonville, Sisseton, 
and Milbank
1008 PM CST Wed Nov 29 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...Northwest 25 to 30 mph with gusts up to 50 mph.

* TIMING...Into the late evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

Connelly
134 
WWUS73 KABR 300531
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1131 PM CST Wed Nov 29 2017

MNZ039-046-SDZ008-021-300645-
/O.EXP.KABR.WI.Y.0014.000000T0000Z-171130T0600Z/
Traverse-Big Stone-Roberts-Grant-
Including the cities of Wheaton, Ortonville, Sisseton, 
and Milbank
1131 PM CST Wed Nov 29 2017

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

$$

Connelly

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 28, 11:10 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, Nov 28, 11:10 PM CST, 3 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1110 PM CST Tue Nov 28 2017

.UPDATE...
Issued at 1053 PM CST Tue Nov 28 2017

See below for an aviation forecast discussion for the 06Z TAFs.

UPDATE Issued at 901 PM CST Tue Nov 28 2017

Clear sky night with high pressure over the cwa means good
radiational cooling is in effect (at least in the valleys/low
lying areas). The forecast is in fine shape, and generally
speaking, temperatures are behaving themselves. May have to adjust
temperatures down a few degrees in the typical cooler-than-
surrounding-areas James River valley.

UPDATE Issued at 514 PM CST Tue Nov 28 2017

Red Flag Warning expired at 5 PM CST. Conditions improving.

See below for an aviation forecast discussion for the 00Z TAFs.

&&

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 343 PM CST Tue Nov 28 2017

Had to issue a Red Flag warning earlier this afternoon to account
for the low humidity and strong winds across the eastern CWA.
Dewpoints dropped lower than forecast as the strong winds mixed down
drier air aloft. Most locations are generally in the 20% to 25%
range with wind gusts from 35 to 40 mph. Warning will expire at 23Z
this evening. This brings up concerns for the fire danger tomorrow
as well, and whether or not dewpoints will once again drop lower
than forecast. Current forecast has RH values down into the 20s and
low 30s for most areas, just above criteria. Although for tomorrow,
soundings in the mid levels are a bit more moist, so wonder if it
will be a bit more difficult tomorrow to mix down drier than
forecast air. Something to examine more closely for the next
forecast package. Regardless, high to very high fire danger will be
the story on Wednesday, along with the strong winds.

Speaking of winds, they were increased a bit on Wednesday after
looking at latest round of guidance and model data. Southerly winds
ahead of the front now appear to potentially reach Wind Advisory,
especially in the James Valley region. Favorable setup to see strong
winds along the James River as we have uni-directional flow from the
south up to 925mb, with 40 knots of wind at that level. Attention
will then turn to the post-frontal winds during the afternoon across
the western CWA - more than likely the west-river counties.
Potential for advisory winds looks decent for Corson/Dewey counties
so this is something to consider as well. There were too many
questions in timing and speed of the pre-frontal and post-frontal
scenarios to issue headlines on this shift, so will wait until next
forecast package can better determine timing and areal coverage of
winds.

Temperatures will be mild once again on Wednesday and well above
normal. As has been the story for quite some time, sided with the
higher end of guidance in regards to temperatures. Expect central SD
to get close to 60 degrees with good mixing behind the front and
925mb temps riding to around +10C.

.LONG TERM...(Wednesday Evening through Tuesday)
Issued at 343 PM CST Tue Nov 28 2017

The above normal temperature and dry pattern remains across our
region through most of the long term with a slight cool down
expected in the last few days of the long term. A short wave trough
will be leaving the eastern cwa on Wednesday night with westerly
flow at 50h Thursday through Friday night. Then an upper trough
moves into the western U.S. Saturday and Saturday night. The models
have been back and forth on what to do with this trough. The latest
runs split the energy with some short wave energy tracking east and
across our region Sunday into Monday while the southern part drops
into the southwest U.S. and closes off. This does not look like it
will affect our region at this time. Otherwise, for our region
northerly flow develops for Monday and Tuesday bringing in cooler
air with temperatures closer to normal. Highs in the 40s and lower
50s are expected through at least Sunday. Monday and Tuesday at this
time are expected to be mostly in the 30s and lower 40s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1053 PM CST Tue Nov 28 2017

Expect good VFR flying weather through tomorrow night. But, watch
out for strong southerly winds developing toward morning over
central South Dakota and spreading into northeast South Dakota by
mid-day. Later in the day, a cold front sweeping through the
region will switch the strong southerly winds to strong
northwesterly winds across central South Dakota and spreading into
northeast South Dakota through mid-Wednesday-evening.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Dorn
SHORT TERM...TMT
LONG TERM...Mohr
AVIATION...Dorn
Hazardous weather outlook, Nov 28, 3:16 AM CST, 23 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
316 AM CST Tue Nov 28 2017

SDZ003>006-009-010-015>023-033>037-045-048-051-290930-
Corson-Campbell-McPherson-Brown-Walworth-Edmunds-Dewey-Potter-
Faulk-Spink-Clark-Codington-Grant-Hamlin-Deuel-Stanley-Sully-
Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
316 AM CST Tue Nov 28 2017 /216 AM MST Tue Nov 28 2017/

This Hazardous Weather Outlook is for portions of central South
Dakota, north central South Dakota, and northeast South Dakota.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds, with gusts of 40 to 50mph are expected for
Wednesday, with temperatures also well above average. This will
likely result in another day with the rangeland fire index
reaching the high to very high category.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MNZ039-046-SDZ007-008-011-290930-
Traverse-Big Stone-Marshall-Roberts-Day-
316 AM CST Tue Nov 28 2017

This Hazardous Weather Outlook is for portions of west central
Minnesota and northeast South Dakota.

.DAY ONE...Today and Tonight

With gusty northwest winds over 40mph, and above average
temperatures - the rangeland fire index will reach the very high
category today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds, with gusts of 40 to 50mph are expected for
Wednesday, with temperatures also well above average. This will
likely result in another day with the rangeland fire index
reaching the high to very high category.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Connelly

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:00 AM CSTRed Flag WarningABR14 hr
Nov 29, 1:06 PM CSTHigh Wind WarningABRDay, Grant, Marshall, Roberts3 hr

Nearby

Wind Advisories in South Dakota, 2017Wind Advisories in Minnesota, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.